Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2009 (2009), Article ID 469343, 5 pages
http://dx.doi.org/10.1155/2009/469343
Case Report

A Putative Case of Methotrexate-Related Lymphoma: Clinical Course and PET/CT Findings

1Department of Oncology, University of Pittsburgh, Pittsburgh, PA 15213, USA
2Division of Hematology/Oncology, Magee Womens Hospital, University of Pittsburgh Medical Center, 300 Halket Street, Pittsburgh, PA 15213, USA
3Department of Radiology, University of Pittsburgh, Pittsburgh, PA 15213, USA
4Department of Pathology, University of Pittsburgh, Pittsburgh, PA 15213, USA

Received 26 August 2009; Accepted 7 October 2009

Academic Editor: Robert A. Eisenberg

Copyright © 2009 Rachel C. Jankowitz et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Patients with autoimmune conditions develop lymphoproliferative disorders (LPDs) at a higher frequency than normal both in association with and independent of Methotrexate (MTX). We describe a case of MTX-associated lymphoma in a patient with psoriasis on long-standing MTX. The case is notable for the initial tumor burden, the dramatic disappearance of the PET-CT findings on discontinuation of MTX, and the subsequent early regrowth of disease. Our case report is illustrative of an MTX-related NHL in an autoimmune patient. Conclusion. Withdrawal of MTX in a patient with lymphoma is reasonable before initiating chemotherapy, but observation for early regrowth of disease is necessary.